Alert archive / Oklahoma / Flash Flood Warnings in 2002
Flash Flood Warning 6, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 7, 2002, 6:31 PM CDT for 5 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2002, 6:31 PM CDT (23:31 UTC)
- Expired
- Apr 7, 2002, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Atoka County, OK, Bryan County, OK, Coal County, OK, Johnston County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 147 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 072331
FFWOKC
OKC005-013-029-069-095-080230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CDT SUN APR 7 2002
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATOKA COUNTY IN SOUTHEAST OKLAHOMA
BRYAN COUNTY IN SOUTHEAST OKLAHOMA
COAL COUNTY IN SOUTHEAST OKLAHOMA
JOHNSTON COUNTY IN SOUTHEAST OKLAHOMA
MARSHALL COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 930 PM CDT
* AT 627 PM CDT...DOPPLER RADAR DETECTED THAT HEAVY RAIN WAS
FALLING FROM AROUND THE MADILL AND DURANT AREAS NORTHEASTWARD
TOWARD COALGATE AND ATOKA. THE HEAVY RAIN IS EXPECTED TO CONTINUE
WITH AN ADDITIONAL INCH OF RAIN POSSIBLE IN THE NEXT ONE TO TWO
HOURS. WITH THE GROUND ALREADY SATURATED FROM EARLIER HEAVY
RAIN...THIS ADDITIONAL RAIN WILL LIKELY RESULT IN AREAS OF
FLOODING.
* LOCATIONS IN THE WARNING INCLUDE ALBANY...ARMSTRONG...ATOKA...
BLUE...BOKCHITO...BROMIDE...CADDO...CALERA...CANEY...CARTWRIGHT...
CENTRAHOMA...CHOCKIE...CLARITA...COALGATE...COLBERT...COLEMAN...
DURANT...FILLMORE...KENEFIC...LANE...LEHIGH...LITTLE CITY...
MCBRIDE...MEAD...MILBURN...NIDA...OLNEY...PHILLIPS...SILO...
STRINGTOWN...TUSHKA...UTICA...WAPANUCKA...WARDVILLE AND WOODVILLE
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AND FARM
LAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
LAT...LON 3441 9657 3384 9678 3382 9620 3417 9598
3453 9576 3483 96141 follow-up statement
000 WGUS74 KOUN 080117 FFSOKC OKC005-013-029-069-095-080230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 814 PM CDT SUN APR 7 2002 A FLASH FLOOD WARNING CONTINUES UNTIL 930 PM FOR ATOKA...BRYAN...COAL...JOHNSTON...AND MARSHALL COUNTIES. ADDITIONAL THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL MOVE THROUGH THE WARNED AREA IN THE NEXT ONE TO TWO HOURS. THESE THUNDERSTORMS WILL PRODUCE ADDITIONAL HEAVY RAIN IN AREAS THAT HAVE BEEN SATURATED BY PREVIOUS HEAVY RAINS. THIS WILL LIKELY RESULT IN ADDITIONAL AREAS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AND FARM LAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3474 9578 3379 9610 3387 9676 3478 9639
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 5:30 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 7, 5:30 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 530 PM CDT SUN APR 7 2002 QUICK UPDATE TO EXPAND FFA. MESONET SHOWS RAINFALL TOTALS UP TO ARND 3 INCHES INTO SCNTRL OK. IN ADDITION LINE OF STG TO SVR TSTMS ACRS WRN N TX INTO SW OK WILL BE MOVING INTO SCNTRL OK LATER THIS EVENING. .OUN... OK...FLASH FLOOD WATCH TONIGHT ZONES OKZ031-032-OKZ040>043...OKZ046>048...OKZ050>052. TX...NONE.
In the hours before
Local storm report, Apr 7, 4:43 PM CDT, 1 hour 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
443 PM CDT SUN APR 07 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 2 N BOMARTON TX .88 INCH HAIL
04/07/02 BAYLOR REPORTED BY PUBLICLocal storm report, Apr 7, 5:19 PM CDT, 1 hour 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
519 PM CDT SUN APR 07 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 2 E ARCHER CITY TX 1.00 INCH HAIL
04/07/02 ARCHER REPORTED BY SPOTTERThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:39 PM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Coal, Johnston, Love, Marshall | 3 hr |
| Apr 7, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 45 min |
Nearby
Flash Flood Warnings in Oklahoma, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.